Morphine Overdose Caused by Medical Negligence
Morphine overdose is a medical emergency that needs immediate treatment. Breathing, heart rate, and blood pressure can drop dangerously low if medical care isn’t received quickly.
Sometimes an overdose happens under the care of medical professionals. A medical error occurs when mistakes or substandard care by medical professionals leads to injury or death. In this case, malpractice or medical negligence could be the cause, and it is essential to speak to an attorney.
What to Do When Someone Has Suffered a Morphine Overdose
Specific medical malpractice issues can also arise from doctors prescribing morphine to patients not deemed to be in need. If medical professionals prescribe morphine to a patient who is not in chronic pain, this puts the injured party at risk of developing an addiction or even overdose. A morphine overdose occurs when a medical patient receives more morphine than prescribed by medical professionals.
Without medical care for this sort of overdose, medical issues will likely arise requiring further medical attention. Because getting help without delay is crucial in avoiding any permanent damage during a medical emergency, medical victims and their families should contact a medical malpractice attorney as soon as they know an overdose has occurred.
Symptoms of Morphine Overdose
Morphine overdose is deadly, as it can stop a person from breathing or cause seizures.
An overdose on morphine is severe and even fatal because the drug slows down respiration rate to the point where breathing ceases altogether. Other long-term effects of morphine overdose include:
- Coma. Symptoms of morphine overdose can be so severe that medical patients are placed in a coma. This coma prevents medical complications from occurring during the medical detoxification process.
- Nausea, vomiting, or both. A high concentration of morphine can cause medical patients to experience nausea and vomiting because the body’s central nervous system has become overwhelmed by the drug. In some medical patients, this can be a sign of medical complications.
- Slowed or stopped breathing. The medical definition for respiratory depression is abnormally slow breathing, often accompanied by an increased urge to breathe that eventually overcomes the slowing of the breath rate. If medical help does not arrive immediately after respiratory depression occurs, it can stop all breathing entirely.
- Seizures. A high dose of morphine can cause seizures in medical patients who have never experienced episodes before. Patients with a history of seizure disorder should not receive morphine under any circumstances because it can cause seizures that prove fatal.
When Is It Malpractice?
Morphine is a potent opioid drug prescribed to treat severe pain for short periods. Morphine overdose occurs when morphine is given at once or when someone has medical conditions that make them more likely to be harmed by the drug. If a medical professional makes a medical error and provides the patient with too much morphine, they may have committed medical malpractice.
The medical consequences associated with morphine overdose can be severe and life-threatening. Because there is no antidote for morphine overdose, the only way to treat this medical condition is through supportive care and medical monitoring.
Looking For Trusted Legal Advice? Contact Us!
If you are wondering where can I find a morphine overdose lawyer, then you are in the appropriate place. It’s essential to understand that you have lawyers who can help with any legal actions you might want to consider during these difficult times. Contact Valente Law Group for experienced medical malpractice lawyers. We will answer any questions that might arise in each case.
Trusted medical malpractice lawyers at Valente Law Group have worked on medical malpractice claims of all types, from medical malpractice, medical errors, medical negligence, and more.